MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 30IN 2-0 S/A CT-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 30IN 2-0 S/A CT-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8423H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # pc-(b)(4) additional information: h6 component code: g07002 - device not returned additional information provided: around 6 strands of suture had their needle pop off when passing through the robotic 8mm trocar.Dr.Claimed that the needle has never popped off in the past.Was surgery delayed due to the reported event? --> unknown, action taken when event occurred? --> another strand of prolene was opened and used, was procedure successfully completed? --> yes, were fragments generated? --> unknown, if yes, were they removed easily without additional intervention? --> unknown, patient status/ outcome / consequences --> no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> unknown, is the patient part of a clinical study --> unknown, addditional information has been requested however not received.If further details are received at a later date a supplemental medwatch will be sent.It was reported surgeon had 6 prolene sutures 8423h of lot: tlbhjc pulled off during robotic procedure.However, what was received does not match, 11 suture products were received: -lot tlbhjc 1 needle and one suture -as reported -lot tjbhtz 3 needles and 3 sutures -lot thbdld 4 needles and 3 sutures -1 needle suture piece that appears to be stratafix spiral undyed -2 needles suture pieces that are not ethicon product (code vl0cl0346).Please clarify if these are sutures that had the needle pull off during this patient procedure? please clarify if we may replace 5 of the 6 reported with lot tlbhjc with the lots received (tjbhtz & thbdld ) and also to add the additional samples as pulling off (stratafix spiral)? lastly, please ask the customer if they would like to receive the 2 needles suture pieces that are not ethicon product (code vl0cl0346).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent a robotic ventral hernia repair on an unknown date in 2024 and suture was used.Strand of suture had the needle pop off when passing through the robotic 8mm trocar.New one was used to complete the procedure without patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Please clarify if these are sutures that had the needle pull off during this patient procedure? every strand of prolene included in the product returned, regardless of lot number, was likely part of the product complaint.Please clarify if we may replace 5 of the 6 reported with lot tlbhjc with the lots received (tjbhtz & thbdld ) you may replace 5 of the 6 reported with lot #tlbhjc with lots tjbhtz and thbdld.And also to add the additional samples as pulling off (stratafix spiral)? please ignore the stratafix and v-loc strands that were included.Lastly, please ask the customer if they would like to receive the 2 needles suture pieces that are not ethicon product (code vl0cl0346).No need to send back the v-loc strands.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).H3 evaluation: the product was returned to ethicon for evaluation.One needle-suture in two sections outside its packaging that pertained to product code was returned.Upon visual inspection of the returned sample, no needle pull-off was observed.The swage and the attachment area were noted as expected and a little suture piece was still attached to the barrel hole of the needle.The suture was examined and the end was noted to be cut, probably caused by a surgical instrument.In addition, damage on the surface suture could be observed during the evaluation.Needle pull strength was not tested because the suture was received with a short length.And it was not possible to test the suture in the instron pull tester.Per the condition of the returned sample, no conclusion could be reached on the cause of the reported event.As part of quality process, all devices are manufactured, inspected, and released to approved specifications.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE BLU 30IN 2-0 S/A CT-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19449091
Report Number2210968-2024-05720
Device Sequence Number3278050
Product Code GAW
UDI-Device Identifier10705031015418
UDI-Public10705031015418
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8423H
Device Lot NumberTHBDLD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer06/03/2024
06/03/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date06/27/2024
07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown